MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; PROBE, RADIOFREQUENCY LESION

BOSTON SCIENTIFIC NEUROMODULATION; PROBE, RADIOFREQUENCY LESION
Model Number CU-10520U
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the radiofrequency ablation procedure the physician removed the electrode from the patient and saw a piece of metal wire remained in the patients body.An x-ray was performed and found that the whole cu cannula was still sitting in the location where the procedure was performed.A neurosurgeon was called in to perform a surgical procedure in which the cannula wire was removed.The patient has recovered and is doing well post-operatively.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to initial mdr in fields d4 model number, catalog number, expiration date, and unique identifier udi.Device technical analysis: visual inspection of the returned cu injection electrode revealed that the needle of the injection electrode had broken off from the hub and event of physician finding a wire in the patients body after removing the electrode during the radiofrequency ablation procedure was confirmed.The separated needle was likely due to unintended excessive external mechanical force.Investigation conclusion: based on the provided information, the probable cause is unintended use error caused or contributed to event.

Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key10062475
Report Number3006630150-2020-02076
Device Sequence Number11665344
Product Code GXI
UDI-Device Identifier00813250016314
UDI-Public00813250016314
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K082012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberCU-10520U
Device Catalogue NumberCU-10520U
Device Lot NumberP349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer06/08/2020
07/14/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date07/01/2020
07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;